MAUDE Adverse Event Report: WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)

WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number G48303
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Similar to device under pma/510(k) k161813.Summary of investigational findings: the investigation is based on event description and the unused device returned under (b)(4).It was reported that the stylet does not meet the demands of a difficult intubation; semi rigid, anterior articulation, and too flexible and malleable.The actual complaint device was not returned, but an unopened and unused device from the same lot was returned under (b)(4) and an investigation of the returned device revealed a smooth surface and no signs of degradation or any material defects.Therefore, it would be inappropriate to speculate at what may or may not have caused the frova device to become semi rigid and too flexible and malleable as reported.It is noted that the frova device was reportedly "stored in the operating theatre with air conditioning", but also that the "bougie suffered with the canicule".According to the instructions for use the device must be stored in a dark, dry, cool place.No evidence to suggest that the device was not manufactured according to specifications.Cook medical will continue to monitor for similar events.
 
Event or Problem Description
Description of event according to initial reporter: this stylet does not meet the demands of a difficult intubation, semi rigid, anterior articulation, too flexible and malleable.The bougie doesn't meet the requirements of a difficult intubation.Semi stiffness, anterior bending, too soft and malleable.Vital risk in case of difficult airway intubation.The bougie crouches in the other direction as it touches an obstacle.If you couldn't intubate , you have a risk of death of the patient, you have to use other device to help you: videolaryngoscopy, fastrack, melker cricothyrotomies set ¿it happened twice¿.Patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FROVA INTUBATING INTRODUCER
Common Device Name
BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key9353343
Report Number3002808486-2019-01847
Device Sequence Number470390
Product Code BTR
UDI-Device Identifier00827002483033
UDI-Public(01)00827002483033(17)220501(10)E3848458
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model NumberG48303
Device Catalogue NumberC-CAE-14.0-70-FIC
Device Lot NumberE3848458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2019
Initial Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1